MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA BALLOON DILATATION CATHETER
Model Number 426-2022X
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the pta balloon allegedly ruptured during the second inflation.Reportedly, the device was removed from the patient without incident.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.The result of the investigation was inconclusive.Due to the condition of the returned device the evaluation was unable to confirm the balloon rupture failure mode.The device did inflate on its first inflation and subsequently ruptured on the second inflation.Based upon the evaluation and available information a definitive root cause has not been determined.It is unknown if patient factors, handling or procedural techniques may have contributed to the reported event.Labeling review: the ifu (in122 rev04) was reviewed and contains the following information relevant to the reported event: precautions: before removing catheter from sheath it is very important that the balloon is completely deflated.Recommended procedure and technique: (inflate and deflate the balloon manually by advancing and retracting the plunger of the inflation device.Maintain vacuum on the balloon between dilations by withdrawing the plunger of the inflation device.(7) after each inflation, assess run-off by angiography through the guiding catheter while the inflated balloon remains within or proximal to the stenosis.(8) to exchange catheters, maintain the guidewire¿s position and lossen the heamostatic valve.Pull out the dilation catheter until the guidewire entry point exits the heamostatic valve.Grasp the wire a short distance from the entry point and continue to withdraw the catheter.Continue to alternate grasping the guidewire and moving the catheter until the catheter tip clears the heamostatic valve.Insert the new catheter as previously described for the initial catheter.(10) simultaneously withdraw the dilation catheter and guidewire from the guiding catheter/sheath.Withdraw the guiding catheter/sheath from the vessel.Follow standard practice for the management of the guiding catheter /sheaths (removal should not be attempted before near normalisation of clotting).Deflation and withdraw deflate the balloon by drawing a vacuum with a 20ml or larger syringe.Note: the larger the syringe diameter, the greater the suction that is applied.For maximum deflation a 50cc syringe is recommended.Gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady, motion.If resistance is felt upon removal then the balloon and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.Apply pressure to the insertion site according to standard practice or hospital protocol for percutaneous vascular procedures.
 
Event or Problem Description

Brand Name
SLEEK OTW PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7374109
Report Number9616666-2018-00034
Device Sequence Number1373813
Product Code LIT
UDI-Device Identifier00801741133626
UDI-Public(01)00801741133626
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number426-2022X
Device Catalogue Number426-2022X
Device Lot Number50123991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1